Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 4, 2005, 5:57 PM EDT for Hendry County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 5:57 PM EDT (21:57 UTC)
- Expired
- Aug 4, 2005, 6:52 PM EDT
- In force
- 55 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Hendry County, FL
The radar
The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 042157 SVRMFL FLC051-042300- /O.NEW.KMFL.SV.W.0085.050804T2157Z-050804T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 557 PM EDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENDRY COUNTY IN SOUTH FLORIDA * UNTIL 700 PM EDT * AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEVILS GARDEN. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... DEVILS GARDEN SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2639 8125 2638 8095 2673 8092 2675 8125 $$ DG
2 follow-up statements
000 WWUS52 KMFL 042217 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 616 PM EDT THU AUG 4 2005 FLC051-042300- /O.CON.KMFL.SV.W.0085.000000T0000Z-050804T2300Z/ HENDRY FL- 616 PM EDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM EDT FOR CENTRAL HENDRY COUNTY... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG STATE ROAD 833 NEAR DEVILS GARDEN. THE STORM WAS NEARLY STATIONARY. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2639 8125 2638 8095 2673 8092 2675 8125 $$ DG
000 WWUS52 KMFL 042252 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 651 PM EDT THU AUG 4 2005 FLC051-042301- /O.CAN.KMFL.SV.W.0085.000000T0000Z-050804T2300Z/ HENDRY FL- 651 PM EDT THU AUG 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENDRY COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS DISSIPATED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. STILL...GUSTY WINDS TO 40 MPH ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL IN AND AROUND CLEWISTON. LAT...LON 2639 8125 2638 8095 2673 8092 2675 8125 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:20 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 4, 3:20 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 320 PM EDT THU AUG 4 2005 .DISCUSSION... CURRENTLY...SHOWERS AND THUNDERSTORMS ALONG SEA BREEZE ZONES WERE SLIGHTLY LATER FIRING UP TODAY COMPARED TO YESTERDAY...BUT AS OF 3 PM CONVECTION WAS FORMING OVER EASTERN BROWARD AND MIAMI-DADE COUNTIES THEN DOWN AROUND TO THE SW TIP OF THE PENINSULA. THE WEST COAST SEA BREEZE HAS ALREADY PUSHED EAST OF NAPLES WHERE STORMS ARE ONGOING OVER EASTERN COLLIER. CUMULUS IS BUILDING ALONG THE PALM BEACH COAST BUT SHOWERS ARE A LITTLE SLOWER TO GET STARTED THERE... BUT SHOULD SOON. A WEAK PRESSURE PATTERN IS KEEPING WINDS LIGHT OVER SOUTH FLORIDA...BUT LOWER LEVEL WINDS JUST ABOVE THE GROUND STILL SEEM TO BE TENDING TO A GENERAL WEST DIRECTION AT 5 KT. ONSHORE WINDS OF COURSE ARE NOW BLOWING AT THE BEACHES. ANY SIGNIFICANT SYNOPTIC SCALE WEATHER FEATURES ARE WELL TO OUR NORTH AT THIS TIME. .FORECASTS... THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND NAM MODELS ON HOW A WEAK HIGH PRESSURE RIDGE WILL BE CONFIGURED OVER SOUTH FLORIDA... BUT AT LEAST BOTH MODELS AGREE THAT THE PRESSURE PATTERN WILL BE WEAK...WINDS GENERALLY WILL BE 5 MPH OR LESS...AND AFTERNOON SEA BREEZES WILL KICK IN ON BOTH COASTS THROUGH THE WEEKEND. GFS HAS COMPLETELY VARIABLE WINDS OVER THE AREA WHILE NAM SAYS A WEAK N OR NE FLOW MAY SET IN AT TIMES. AT ANY RATE...A GRADUAL LIFTING OF THE RIDGE NORTH OF THE AREA APPEARS IT MAY HOLD OFF UNTIL SUNDAY AFTERNOON...ALLOWING A LIGHT E TO SE WIND FLOW TO SET IN AND PERSIST FROM SUNDAY AFTERNOON ON THROUGH THURSDAY. TONIGHT THROUGH SAT NIGHT...THE LIGHT OVERALL WIND FLOW PATTERN WILL ALLOW AFTERNOON SHOWERS AND THUNDERSTORMS TO FORM ON SEA BREEZES NEAR BOTH THE ATLANTIC AND GULF COASTS. A WEAK STEERING FLOW THIS EVENING MIGHT PUSH SHOWERS AND STORMS TOWARD THE EAST COAST BEFORE THEY DWINDLE AFTER DARK. MODELS SHOW LITTLE DISCERNIBLE STEERING FLOW OR ELSE A WEAK SLIGHT PUSH AGAIN TOWARD THE EAST...SO STORMS MAY AFFECT INTERIOR AND EAST COAST SECTIONS OF THE SOUTH FLORIDA PENINSULA WITH A BIT MORE COVERAGE AND DURATION THAN THE IMMEDIATE WEST COAST THROUGH SAT NIGHT. LITTLE DAY TO DAY CHANGE IN AREA TEMPERATURES IS INDICATED. SUN THROUGH THU...WITH A LIGHT BUT NONETHELESS DISTINCT SOUTHEAST FLOW FROM THE SURFACE UP TO 10 THSD FT...THEN DAILY HEAT-DRIVEN SHOWERS AND THUNDERSTORMS OVER THE AREA SHOULD SHIFT TO A MORE IDENTIFIABLE PATTERN OF MORNING SHOWERS AND THUNDERSTORMS NEAR THE EAST COAST...WITH MORE PREVALENT AFTERNOON AND EVENING SHOWERS AND STORMS OVER INTERIOR AND WEST COAST. AT THIS TIME...NO LARGE SCALE UPPER LEVEL PATTERNS THAT MIGHT ENHANCE LOCAL SHOWER ACTIVITY IS SEEN...WITH A 500 MB HIGH CENTER NEARBY AND VARIOUS LOW PRESSURE AREAS WELL TO OUR NORTH AND EAST. .MARINE...WINDS SHOULD REMAIN LIGHT...5 KNOTS OR SO...THROUGH MUCH OF THE WEEKEND AS A WEAK PRESSURE PATTERN PERSISTS NEAR SOUTH FLORIDA. AFTERNOON SEA BREEZES WILL CAUSE AN ONSHORE WIND FLOW MAYBE NEAR 10 KT WITHIN A SHORT DISTANCE OF ALL SOUTH FLORIDA COAST LINES THROUGH THE WEEKEND. WATCH FOR DAILY SHOWERS AND THUNDERSTORMS NEAR THE COAST AS WELL. THEN SUNDAY AFTERNOON ON THROUGH TUESDAY...WEAK HIGH PRESSURE SHOULD BE POSITIONED TO OUR N AND NE...WHICH WILL BRING SOUTH FLORIDA WINDS TO SE SUNDAY THEN E TO SE MON AND TUE... IN THE 5-10 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 92 78 92 78 / 40 50 30 40 20 FORT LAUDERDALE 79 91 79 90 80 / 30 40 30 40 20 MIAMI 79 93 79 93 80 / 30 40 30 40 20 NAPLES 78 91 77 92 77 / 20 40 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CB
Hazardous weather outlook, Aug 4, 3:55 AM EDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 355 AM EDT THU AUG 4 2005 FLZ063-066>075-050900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 355 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY. MOST OF THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEABREEZES NEAR COASTAL AREAS. THE STORMS WILL DRIFT SLOWLY INLAND THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. SOME STORMS WILL LIKELY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 30 MPH...HOWEVER THE GREATEST DANGER WILL BE FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 4, 3:52 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 352 PM EDT THU AUG 4 2005 FLZ072-042100- PALM BEACH EASTERN- 352 PM EDT THU AUG 4 2005 AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEMBROKE PINES. THIS STORM WAS NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...GUSTY WINDS NEAR 40 MPH...AND SMALL HAIL. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KBK
Special weather statement, Aug 4, 4:39 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 439 PM EDT THU AUG 4 2005 FLZ070-042130- EASTERN COLLIER- 439 PM EDT THU AUG 4 2005 ...STRONG STORM AFFECTING NORTH CENTRAL COLLIER COUNTY... AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF IMMOKALEE...MOVING SOUTH AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
Special weather statement, Aug 4, 4:43 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT THU AUG 4 2005 FLZ070-042115- EASTERN COLLIER- 443 PM EDT THU AUG 4 2005 ...STRONG STORMS DEVELOPING FROM NORTH CENTRAL COLLIER COUNTY EXTENDING TO SOUTHEAST COLLIER COUNTY... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM NORTH CENTRAL TO SOUTHEAST COLLIER COUNTY. THE STRONGEST STORMS WERE LOCATED 9 MILES SOUTHWEST OF IMMOKALEE AND 5 MILES EAST OF JEROME. THE STORMS WERE NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH WHICH CAN DOWN TREES...MARBLE-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:53 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 53 min |
| Aug 4, 3:54 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 53 min |
| Aug 4, 4:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 40 min |
| Aug 4, 5:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 63 min |
| Aug 4, 5:33 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 72 min |
| Aug 4, 5:52 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 53 min |
| Aug 4, 6:09 PM EDT | Special Marine Warning | MFL | 96 min | |
| Aug 4, 6:22 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 83 min |
| Aug 4, 6:42 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.